Texas, 2021

Damaging Winds in Texas, June 3, 2021

June 3, 2021 · NWS LCH · 2 events in 1 county or zone

A weak front moved into Southeast Texas and stalled. Scattered thunderstorms lingered in the region with one becoming severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A weak front moved into Southeast Texas and stalled. Scattered thunderstorms lingered in the region with one becoming severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 3, 12:12 PM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 3, 12:12 PM CST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
112 PM CDT Thu Jun 3 2021

.DISCUSSION...
For 18Z TAF issuance.

&&

.AVIATION...
Inflow of moisture from the Gulf of Mexico with a stationary
frontal boundary over LA is providing an environment for
thunderstorm development throughout the daytime hours today.
Chances will decrease around sunset with the possibility of some
lingering showers and thunderstorms in the early nighttime hours
with those expected to dissipate overnight. Some low-level clouds
will remain over the area overnight into the morning hours.

High humidity and light winds mean that morning fog will be
possible, most notably for AEX where IFR/LIFR conditions will be
possible.

Showers and thunderstorms will be expected to start developing in
the late morning hours across the area, beginning near the coast
and expanding inland as the morning progresses.

55

&&

.PREV DISCUSSION... /issued 1017 AM CDT Thu Jun 3 2021/

UPDATE...

Forecast is largely on track this morning. Only change was to bump
afternoon highs up a degree or two across the I-10 corridor, as
temps were already running a bit above the forecast. Otherwise, no
changes were made.

17

PREV DISCUSSION... /issued 551 AM CDT Thu Jun 3 2021/

DISCUSSION...
12Z TAFS.

AVIATION...
Prevailing moist and unstable airmass will continue the above
normal chances of SHRA/TSRA again today. Radar already showing an
increase in activity across Central Louisiana and the coastal
waters. Expect this to gradually fill in across the remainder of
SE TX/S LA later this morning, with the best chances during the
afternoon hours. Some intermittent ground fog at ARA expected to
intermittently give IFR visibilities and ceilings through 13z.
Otherwise, VCSH for all terminals this morning, graduating to
VCTS by 17z. For the 60-80% pops along the I-10 corridor during
the afternoon hours, placed tempo group for TSRA & MVFR
visibilities/ceilings from 18-22z.

DML

PREV DISCUSSION... /issued 258 AM CDT Thu Jun 3 2021/

DISCUSSION...
Frontal boundary remains nearly stationary across the area over
through Friday and will keep mainly daytime showers and
thunderstorms in play over the next few days.

The next big upper level system begins to lift out on Saturday
and the front lifts north, however showers and thunderstorms will
likely become more numerous Saturday through Monday. Pops become
more diurnal and most numerous during the day from Tuesday through
the end of the forecast.

Depending on the rainfall amounts the flooding could continue for
several more weeks along the Neches and Sabine rivers. Sam Rayburn
is at a near record pool with surcharge operations continuing for
the time being.

Temperatures will have little variability through the period in a
tropical airmass and showers and thunderstorms most days.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  69  84  70  83 /  20  60  20  60
LCH  71  83  71  82 /  40  70  40  70
LFT  71  83  70  82 /  40  70  20  60
BPT  71  83  70  81 /  40  70  50  70

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jun 3, 2:13 PM CST, 20 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
313 PM CDT Thu Jun 3 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-042015-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
313 PM CDT Thu Jun 3 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-042015-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
313 PM CDT Thu Jun 3 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 3, 11:34 AM CST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1234 PM CDT Thu Jun 3 2021

LAZ042-043-031815-
Acadia LA-Jefferson Davis LA-
1234 PM CDT Thu Jun 3 2021

...SPECIAL WEATHER STATEMENT...

At 1234 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pine Island, or near Welsh, moving east at 10 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Jennings, Welsh, Mermentau, Pine Island, Hathaway and Roanoke.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3016 9280 3026 9293 3044 9285 3044 9278
      3045 9277 3044 9257 3014 9259
TIME...MOT...LOC 1734Z 272DEG 10KT 3029 9273

Warthen
Special weather statement, Jun 3, 12:27 PM CST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
127 PM CDT Thu Jun 3 2021

LAZ027-030-031915-
Beauregard LA-Vernon LA-
127 PM CDT Thu Jun 3 2021

...SPECIAL WEATHER STATEMENT...

At 127 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rosepine, moving east at 10 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
De Ridder, Rosepine, Fullerton and Cravens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3085 9346 3100 9335 3100 9297 3073 9312
TIME...MOT...LOC 1827Z 286DEG 11KT 3090 9330

Warthen
Special weather statement, Jun 3, 2:12 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
312 PM CDT Thu Jun 3 2021

TXZ180-201-259-260-032045-
Hardin TX-Northern Newton TX-Northern Jasper TX-Tyler TX-
312 PM CDT Thu Jun 3 2021

...SPECIAL WEATHER STATEMENT...

At 312 PM CDT, Doppler radar was tracking a strong thunderstorm near
Warren, moving east at 10 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Woodville, Kirbyville, Call, Fred, Wildwood, Warren, Town Bluff,
Caney Head, Trout Creek, Magnolia Springs, Mt. Union, Spurger,
Roganville, Village Mills, Ivanhoe, Bleakwood and Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3075 9454 3085 9381 3055 9377 3052 9397
      3052 9407 3051 9408 3045 9449
TIME...MOT...LOC 2012Z 256DEG 8KT 3061 9434

Warthen

The radar

The Lake Charles radar (KLCH), 88 km away, was scanning. The volume nearest the first event began at 20:33 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jasper

When
June 3, 2:33 PM CST
Where
Jasper County, 1.91 mi ENE of Kirbyville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
30.664, -93.892

A picture posted to social media indicated a tree downed onto a home on Trout Street.

Thunderstorm Wind, Jasper

When
June 3, 2:33 PM CST
Where
Jasper County, 2.96 mi SE of Erin
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
30.685, -93.972

A spotter reported that a mobile home had roof damage and two trees near one foot in diameter had been snapped.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 962835, 962836.